Wildfire, Hartley
- When
- November 21, 12:30 PM CST to November 23, 6:00 PM CST
- Where
- Hartley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The Andy Michaels wildfire began around 1230 CST about four miles east of Channing Texas in Hartley County. The wildfire consumed a measured five hundred and two acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Andy Michaels wildfire began around 1230 CST about four miles east of Channing Texas in Hartley County. The wildfire consumed a measured five hundred and two acres. Along with the Texas Forest Service, seven fire departments responded to the fire including Hartley...Boys Ranch...Channing...Dalhart...Sunray...Dumas and Vega. No homes or other structures were threatened by the wildfire and no damages or injuries were reported. The wildfire was contained at 1727 CST and then brought under control on 11/23/2010 at 1800 CST. The cause of the wildfire was determined to be of a suspicious nature.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 21, 11:49 AM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1149 AM CST SUN NOV 21 2010 .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH ONLY FEW TO SCATTERED HIGH LEVEL CLOUDS ANTICIPATED AS A SOUTHWEST FLOW PREVAILS ALOFT. WINDS ARE THE MAIN CONCERN...AND WILL BE SUSTAINED BETWEEN 20 AND 25 KTS OUT OF THE SOUTHWEST THIS AFTERNOON WITH GUSTS TO NEAR 35 KTS AS A SURFACE LOW OVER EASTERN CO KEEPS A TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE PANHANDLES. SURFACE WINDS WILL DROP OFF TO 15 TO 20 KTS AROUND SUNSET AND LOSE THE GUSTS...BUT A 50 KT NOCTURNAL LLJ WILL PRODUCE LLWS AT ALL THREE TAF SITES FROM 02Z THROUGH 16Z MONDAY. STRONGER WINDS WILL ONCE AGAIN MIX DOWN TO THE SURFACE BY MID TO LATE MONDAY MORNING...REACHING SUSTAINED SPEEDS AROUND 20 KTS WITH GUSTS NEAR 30 KTS. KB && .PREV DISCUSSION... /ISSUED 514 AM CST SUN NOV 21 2010/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH 12Z MONDAY AS SOUTHWESTERLY FLOW ALOFT CONTINUES. THIS WILL ALLOW FOR FEW TO SCATTERED HIGH LEVEL CLOUDS ACROSS ALL THREE TAF SITES. SOUTHWESTERLY WINDS 20 TO 30 KNOTS TODAY FROM 15Z TO 00Z MONDAY...THEN DIMINISHING TO AROUND 10 TO 15 KNOTS AFTER 00Z MONDAY. STRONG LOW LEVEL WINDS OFF THE SURFACE WILL REQUIRE LOW LEVEL WIND SHEAR AT THE TAF SITES TONIGHT. SCHNEIDER PREV DISCUSSION... /ISSUED 403 AM CST SUN NOV 21 2010/ DISCUSSION... MAIN FORECAST CONCERNS CENTER AROUND TIMING OF STRONG COLD FRONT AROUND MID WEEK. FRONT WHICH KEPT THE NORTHEAST ZONES ON THE COOL SIDE SATURDAY AS RETREATED NORTHWARD INTO SOUTHERN KANSAS...WITH LOW CLOUDS AND FOG ACROSS THE OKLAHOMA PANHANDLE ERODING AS SOUTHWEST WINDS RETURN. TEMPS AT GUYMON HAVE CLIMBED FROM 28 DEGREES AT MIDNIGHT TO 53 DEGREES ATTM AS FRONT PASSED BY. SURFACE TROUGH TO SET UP OVER EASTERN NEW MEXICO AND SOUTHEASTERN COLORADO TODAY WITH STRENGTHENING PRESSURE GRADIENT. SOUTHWEST WINDS WILL INCREASE BY MID MORNING AND GUSTS BETWEEN 30 TO 35 MPH DURING THE AFTERNOON HOURS. WARM TEMPS EXPECTED TODAY DUE TO THE DOWNSLOPING WINDS...WITH UPPER 60S ACROSS THE NORTHWEST TO MIDDLE 70S ACROSS THE SOUTHEAST ZONES. MAV/MET NUMBERS IN GOOD AGREEMENT WITH CURRENT FORECAST AND WERE GENERALLY ACCEPTED FOR TODAY. HEIGHTS WILL BEGIN TO FALL ON MONDAY WITH THE APPROACH OF UPPER LEVEL SHORTWAVE TROUGH FROM THE WEST. TEMPS WILL BE KNOCKED BACK DOWN A FEW DEGREES FOR MONDAY DESPITE THE PRESENCE OF SOUTHWEST WINDS. ASSOCIATED PACIFIC FRONT LOOKS TO MOVE THROUGH THE PANHANDLES MONDAY NIGHT INTO EARLY TUESDAY...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS ANTICIPATED ON TUESDAY (MIDDLE 50S TO LOWER 60S). BIGGEST CHANGE TO THE FORECAST REVOLVES AROUND THE TIMING OF THE MID WEEK COLD FRONT...AND THE ARRIVAL OF MUCH COLDER AIR. 00Z RUN OF THE ECMWF HAS STILL MAINTAINED ITS SLOWER FRONTAL TIMING...BRINGING IT THROUGH THE NORTHERN PANHANDLES BETWEEN 18Z AND 00Z WEDNESDAY. THE MUCH QUICKER GFS FROM YESTERDAY HAS NOW CHANGED ITS TUNE WITH THE 00Z RUN AND IS ADVERTISING A MUCH SLOWER SOLUTION...WITH THE FRONT NORTH OF THE KS/OK STATE LINE AT 00Z. WHILE HARD TO IGNORE THE FAIRLY GOOD AGREEMENT FROM THE DGEX/GEM/GFS/ECMWF WITH A WEDNESDAY EVENING FRONTAL PASSAGE...STILL THINK THE FRONT COULD ARRIVE SOONER THAN WHAT CURRENT GUIDANCE IS SUGGESTING. BUT FOR NOW...HAVE RAISED TEMPS FOR WEDNESDAY BUT STILL ABOUT 10 TO 15 DEGREES BELOW 00Z MEX NUMBERS. NEEDLESS TO SAY...PRETTY GOOD BUST POTENTIAL EXISTS WRT TO TEMPS FOR WEDNESDAY AND LATER SHIFTS WILL NEED TO REFINE FROPA TIMING. COLD AIR TO INVADE THE PANHANDLES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. LOWS WILL DROP INTO THE TEENS BY THANKSGIVING MORNING AS COLD SURFACE HIGH SETTLES OVER THE REGION. STILL ANTICIPATING NO PRECIPITATION WITH THIS FRONT THOUGH, UPPER LEVEL RIDGE WILL SET UP INTO NEXT WEEKEND...WITH SOUTHERLY TO SOUTHWESTERLY WINDS RETURNING. THIS SHOULD PROMOTE MODERATING TEMPERATURES WITH NEAR TO ABOVE NORMAL TEMPS FOR THIS TIME OF YEAR. NO POPS IN THE FORECAST FOR THE NEXT 7 DAYS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ACROSS ALL OF THE PANHANDLES TODAY AS SOUTHWEST WINDS INCREASE BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 30 MPH IN THE AFTERNOON AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT. LOCATIONS ACROSS THE EXTREME WESTERN PANHANDLES MAY APPROACH OR BRIEFLY REACH RED FLAG CRITERIA...BUT CONFIDENCE OF MINIMUM RELATIVE HUMIDITY VALUES FALLING AT OR BELOW 15 PERCENT FOR THE REQUIRED 3 HOURS IS LOW. ELEVATED FIRE WEATHER CONDITIONS ALSO ANTICIPATED ON MONDAY WITH GUSTY WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT. LOW RELATIVE HUMIDITY ALSO EXPECTED ON TUESDAY BUT WINDS WILL BE MUCH LIGHTER WHICH WILL PRECLUDE ELEVATED FIRE WEATHER CONDITIONS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SUN NOV 21 2010 OKZ001>003-TXZ001>020-212200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SUN NOV 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... DOWNSLOPING SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS... LOW AFTERNOON RELATIVE HUMIDITIES OF 15 TO 25 PERCENT...AND DRY FUELS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE GUSTY SOUTHWESTERLY WINDS EXPECTED. .DAYS TWO THROUGH SEVEN... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN MONDAY ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES AS DRY AND GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH AND LOW AFTERNOON RELATIVE HUMIDITIES CONTINUE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264217.